Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV for 5 yrs

Oct 15, 2015

I have been positive for 5 yrs now with a current CD4 of 422 and viral load around 49,000. Doctor recommends I start meds, Stribild. I am very nervous of the side affects, mainly lactic acidosis. I also know once I start them they are for life. My question is, with my levels holding pretty much steady, with an actual climb in my CD4 and decrease in viral load since last check, should I go he ahead and start the meds? I also hear that hiv can do damage to other organs, thus prompting the recommendation of starting meds early on now rather than later.

Response from Dr. Young

Hello and thanks for posting.

I agree with your doctor that you should start on treatment and Stribild is one of 5 recommended highly by current US treatment guidelines.

Lactic acidosis is extremely rare these days (I haven't seen a case for 15 years); I'd not worry about that side effect at all. There are recommended monitoring labs for all sorts of things, including lipids, liver and kidney function, bone health and the like.

Overall, I'd be comfortable knowing the many millions of people successfully take HIV medications. The meds work, prevent cancer, serious infections, AIDS and death. The meds also work to effectively eliminate transmission of the virus to others. According to HIVpolicywatch.org, here in the US and in 9 other countries and in global guidelines from the World Health Organization, medications are recommended for all people living with HIV, at any CD4 count.

Hope that helps, BY



Previous
PEP - New Doctor Changed Meds
Next
Combination of of 3 drugs

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement